Drug addiction significantly impacts all areas of your life. In many instances, it affects not just the person struggling but those around them as well. The path to recovery looks different for everyone and depends on various factors. The more addictive and potent the drug, the more challenging it will be to quit. Opioids are some of the toughest drugs to stop using without medical and psychiatric care. Rates of opioid overdoses continue to increase at alarming rates all across the country. If you or a loved one is struggling with opioid abuse, it is crucial to consider seeking professional help.
Struggling with opioid addiction can be scary and overwhelming. Individuals face significant physical and mental side effects, and the risk of overdose is high. If someone experiences an opioid overdose, they will need medical attention or Narcan to save their life. While opioids are not easy to quit, with proper treatment and care, it is possible. If you are looking for opioid addiction treatment in Asheville, Insight Recovery Center can provide the help you need.
What Is Narcan?
If you are unfamiliar with opioid overdose, you may be wondering, what is Narcan? Narcan is the brand name for Naloxone and is an FDA-approved medication used in emergencies to treat narcotic overdose. It is an opioid antagonist and will reverse an opioid overdose rapidly. It works by removing opioids from receptors in the brain and body. Narcan comes in three forms. The first is an injectable form that comes with a syringe and vial. The second is a prefilled syringe containing the medication. The third is a prepackaged nasal spray containing Narcan. All three forms are similarly effective at reversing the effects of an opioid overdose. It can be purchased at a local pharmacy or through local naloxone programs for free.
Thanks to Narcan, many individuals have and will survive opioid overdoses. Unfortunately, many still struggle with opioid addiction, and some will continue using after experiencing an overdose. Without professional opioid addiction treatment, the chances of sobriety and lasting recovery are slim. However, Insight Recovery Center provides compassionate care and evidence-based programs to help you or a loved one heal and find lasting recovery.
Signs of an Opioid Overdose
An overdose is a life-threatening consequence of opioid abuse. These drugs repress the body’s automatic and life-preserving functions, resulting in shallow breathing and loss of consciousness. If you or someone you know experiences an opioid overdose, it can be frightening. Without swift emergency medical attention, a person’s life is in danger. Recognizing the signs of an opioid overdose and calling 911 immediately can get someone the help they need to save their life. Below are some of the common signs of an opioid overdose:
- Loss of consciousness and the inability to wake up
- Slowed or stopped breathing
- Vomiting or gurgling noises
- Blue or purple skin, lips, or fingertips
- Small pupils
- Cold, clammy, or pale skin
If you recognize these signs in someone, the first step is always to call 911. Emergency responders can walk you through what to do before paramedics arrive. If it is available, you can administer Narcan in any of its three forms to reverse the effects of an opioid overdose. You may need to also give the person CPR if they are not breathing, which the emergency responder can walk you through. Witnessing an overdose can be overwhelming, but taking proper action can save an individual’s life.
Enroll in Opioid Addiction Treatment at Insight Recovery Center
If you have experienced an opioid overdose, do not wait to seek treatment. Consider Insight Recovery Center in Asheville for targeted treatment options that will help you break the cycle of addiction. Reach out to Insight Recovery Center online or call our team at 828.826.1376 to take the first steps in your recovery journey.